Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

On modus 10 mg to get periods. Feeling nauseated, abdominal pain. PG test negative. Am I pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
i am taking modus 10 mg to get my periods ,they asked me to use for 5 days
i feel nauseated since i started these tablets is this side effect of the tablet
i do have some kind of pain in my abdomen, digestive problem and back ache since 1 week i feel these symptoms during my periods except nausea
does this mean i am going to get my periods or i am pregnant
my pregnancy test is negative on 9 day also
Posted Sun, 12 Aug 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sourav Ganguly 2 hours later
Hi,

Thanks for posting your query.

Modus is medroxyprogesterone. This has many uses and when given for 5 days, I presume it could be either due to postponement of menstruation or absent period.

Medroxyprogesterone has got lots of side effects; one of them is nausea. It is seen in almost 40%-60% of the patients - so your nausea is probably due to modus. Apart from this it can also cause other side effects like, headache, irregular vaginal bleeding, jaundice, swelling of body parts, spotting or breakthrough bleeding, breast tenderness, dyspepsia, low back pain, etc. Side effects can last 7-10 days after stoppage of drugs.

So all your symptoms are probably related to modus; rarely may be due to fore coming menstruation.

In order to predict a close cause, I want to ask you few questions-
1. When was your last menstrual cycle?
2. Why was modus prescribed to you?
3. After your last cycle till today, were you involved in an unprotected sexual intercourse?

Awaiting your reply

Regards,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: On modus 10 mg to get periods. Feeling nauseated, abdominal pain. PG test negative. Am I pregnant? 54 minutes later
i had an abortion on 5 th XXXXXXX till then i did not get my periods, on 14 th july we had an intercourse that is why i am very worried
we used condom but what happened is some semen came out from back side of the condom while taking out and some even was present outside of me immediately i took i pill within 30 min from intercourse
and had an other one after 8 hours
on sunday that is 15 at 2pm i had my ovulation test and its completely negative from ovulation predictor kit the next four days also i got negative only.and my pregnancy test till today is negative
i heard that the sperm are good swimmers they can swim from outside to inside
one more question is after ovulation till how many days the lh surge will be to its peak
it will go away completely after ovulation or it will show positive for a couple of days even after ovulation
two days prior ovulation it will show positive but after ovulation till how many days it will show positive
 
 
Answered by Dr. Sourav Ganguly 2 hours later
Hi,

Thanks for posting query,
It generally takes about 4-6 weeks from abortion for women to get their period. From your description it understood that you had sexual intercourse during a period of amenorrhea on 14.07.12 and you took 5 tablets of modus and the last dose is on 18.07.12.So please wait till 28.07.12 as menstruation should occur maximally within 7-10 days after last dose. If you do not get your period, please do a serum beta hCG level. If elevated, this is suggestive of pregnancy.
It is extremely unlikely that you’re pregnant since you did take the iPill later. In any case, the dose of iPill is 1 tablet to be taken within 72 hours of unprotected intercourse. 2 tablets are not needed.
So please consult your gynecologist after urine test for further opinion.
Ovulation usually occurs within 12-48 hours (average 36 hours) after LH surge.
After ovulation, LH surge result in test kit will show positive anywhere from a couple of days to several. Some women continue to show positive until their period comes. Typically, it goes back to negative after a couple of days.
Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you in good health.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: On modus 10 mg to get periods. Feeling nauseated, abdominal pain. PG test negative. Am I pregnant? 1 hour later
i started taking modus pills form last three days

how will the i pill work that is i had taken i-pill on 14 july but if i have to ovulate somewhere around 15 or 16 or 17 will the i-pill stop it because the sperm will stay inside for 7 days or so
but in my case i had taken i-pill before, that is after 2days of intercourse but still i turned out pregnant and i had a baby also and next time again after 12 hours again that to did help me, now will it help me

after how many days will the hcg levels increase to confirm pregnancy

as my lh showed completely negative on sunday that means my chance of ovulation at the time of intercourse is less

that is after ovulation the lh surge wii be definitely high and will be shown on the kit for the next couple of days for sure
it will not go away completely in hours
 
 
Answered by Dr. Sourav Ganguly 5 hours later
Hi,

Thanks for query,

It is unfortunate that I pill didn't help in the earlier instances. Failure rates of ipill is less than 5% which is directly proportional to time of taking the pill and use of some medications like antibiotics. They are most effective when taken within 12 hours to maximum 24 hours. In your earlier cases, if you had taken the pills later on, that may be the reason for failure.

Anyway, do not worry. This time I pill will surely help you.

The pregnancy can be confirmed by a urine pregnancy test only after 1 week after you miss your period.

If you want to get it confirmed earlier, get a serum beta hCG done 2 days before you misses your period. A level >10 mIU/ml is suggestive of pregnancy.

Hope I have answered your query. If you have any further questions I will be happy to help
If you do not have any clarifications, you can close the discussion and please rate the answer and write a review for me.

Best Wishes,

Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: On modus 10 mg to get periods. Feeling nauseated, abdominal pain. PG test negative. Am I pregnant? 13 hours later
how will the ipill work it will stop the ovulation for that particular day only?

after ovulation the lh surge will be definitely high for the next two days after ovulation or
it will not go away completely after ovulation within hours or so

10mlu/ml of hcg will be recognised by the urine that hpt
 
 
Answered by Dr. Sourav Ganguly 4 hours later
Hi,

Thanks for posting your query.

Please remember Ipills do not stop ovulation, it has no relation with ovulation. It works by interfering the implantation of fetus.

Urine test for beta HCG do not get any level. It is just color change.

The pregnancy can be confirmed by a urine pregnancy test only after 1 week after you miss your period.

If you want to get it confirmed earlier, get a serum beta hCG done 2 days before you misses your period. A level >10 mIU/ml is suggestive of pregnancy.

If you do not have any clarifications, you can close the discussion, rate the answer, and please write a review for me.

Wish you a speedy recovery.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor